Alert archive / Washington / Flash Flood Watches in 2018

Flash Flood Watch 1, NWS Spokane, WA

May 11, 2018Okanogan County, Washington

NWS Spokane, WA issued this flash flood watch at May 11, 2018, 9:48 PM PDT for Okanogan County, Washington. It was in force for 7 days.

The area

The counties it named.

The facts

Issued
May 11, 2018, 9:48 PM PDT (04:48 UTC)
Expired
May 18, 2018, 1:46 PM PDT
In force
7 days
Issued by
NWS Spokane, WA
Flood severity
None

County Okanogan County, WA

The radar

The Spokane radar (KOTX), 184 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this flash flood watch went out at May 11, 3:07 PM PDT, 6 hours 41 minutes earlier.

Area forecast discussion, May 11, 3:07 PM PDT, 6 hours 41 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
307 PM PDT Fri May 11 2018

.SYNOPSIS...
Much warmer weather will return to the Inland Northwest this
weekend. Afternoon temperatures will climb into the 70s and 80s
under mostly sunny skies. Summer like temperatures will persist
well into next week, and the warm conditions will continue to
produce runoff into rivers that are already running high. Chances
for showers and thunderstorms will increase by Tuesday or
Wednesday and continue into next weekend.

&&

.DISCUSSION...

Tonight: A slow moving low pressure system drifting into northern
Nevada continues to wrap moisture into Montana, north Idaho, and
eastern Washington this afternoon. Bands of light rain have
occurred off and on through the day across the southern and
central Idaho Panhandle. Further north, breaks in the overcast
have allowed scattered showers and isolated thunderstorms to
develop over the high terrain around Bonners Ferry, Priest Lake,
and Newport. These cells have had a southwestward movement and may
clip portions of the Spokane metro late this afternoon and early
this evening. Cells are expected to dissipate early this evening.
The models are in good agreement that high pressure building into
southern British Columbia will suppress these cells as we also
lose daytime heating. There may be a bit of valley fog overnight
along the Pend Oreille River and along the Highway the 395
corridor between Deer Park and Kettle Falls, but increasing
northeast winds should limit fog development from Sandpoint to
Coeur d'Alene.

Saturday and Sunday: Our next warming trend will begin in earnest
this weekend as a Rex Block type feature develops over the Western
United States. Strong high pressure will form over British
Columbia, Washington, and Idaho while a cut-off low languishes
over the Great Basin. Afternoon temperatures will climb into the
mid 70s to low 80s on Saturday and upper 70s to mid 80s on Sunday.
Skies will be sunny under increasingly strong subsidence while
winds will be out of the north or northeast through the weekend.
Gusts of 20 to 25 mph will be common down the Okanogan Valley,
across the Rathdrum Prairie, and in the Upper Columbia Basin.

Monday through Friday: Pressure gradients should relax a bit
Monday and Tuesday as upper level high pressure continues to
build. Temperatures next week will likely peak Monday and Tuesday
with widespread 80s for the lowlands of the Inland Northwest. We
may see high temperatures gradually decrease Wednesday through
Friday. The morning runs of the GFS, ECMWF, and Canadian models
forecast a slow moving low off the coast of northern California by
mid week. The approach of this low should dislodge the cut-off low
over the Great Basin, potentially drawing moisture into the Idaho
Panhandle and eastern Washington in the process. Small chances for
showers and thunderstorms have been added to the central and
southern Panhandle Tue evening. Chances for showers and
thunderstorms look to increase Wed, Thu and Fri as the low off
California digs inland.

Despite the potential for subtle cooling with more clouds during
the second half of the week, the cooler temps may not improve the
situation with our ongoing river flooding. Slow moving showers and
thunderstorms may have the potential to produce localized heavy
rain. While storms probably won't be big enough to produce heavy
rain basin-wide, there may be enough run-off to aggravate
flooding in localized areas. Our region will also remain quite
mild during the overnights through all of next week. Our region
really needs a prolonged period of at or below average
temperatures without significant rainfall to help our rivers
recede. /GKoch

&&

.AVIATION...
182Z TAFS: Upper level area of low pressure will allow
a small disturbance to drop down along its edges and into the
aviation area mainly this afternoon and early evening.
The resulting showers, and possibly a thunderstorm or
two, will have a storm track from the northeast to the
southwest at 20 mph and produce localized MVFR ceilings and
visibilities. Otherwise the localized MVFR/IFR ceilings
produced by some fog and low clouds should erode away this
afternoon. Winds will remain breezy near KEAT/KMWH. /Pelatti

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        46  75  51  79  54  80 /  10   0   0   0   0   0
Coeur d'Alene  44  75  47  79  50  80 /  10   0   0   0   0   0
Pullman        41  72  43  75  47  78 /  20   0   0   0   0   0
Lewiston       47  77  52  80  53  83 /  40   0   0   0   0   0
Colville       44  81  47  84  48  85 /  10   0   0   0   0   0
Sandpoint      42  74  44  78  45  78 /  10   0   0   0   0   0
Kellogg        39  71  43  75  45  77 /  20   0   0   0   0  10
Moses Lake     49  82  52  86  52  87 /   0   0   0   0   0   0
Wenatchee      51  83  56  86  58  87 /   0   0   0   0   0   0
Omak           49  82  52  85  53  86 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.

&&
Hazardous weather outlook, May 11, 5:00 AM PDT, 16 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Spokane WA
500 AM PDT Fri May 11 2018

IDZ001>004-026-027-WAZ031-036>038-042-043-121200-
Northern Panhandle-Coeur d'Alene Area-Idaho Palouse-
Central Panhandle Mountains-Lewiston Area-
Lewis and Southern Nez Perce Counties-Northeast Blue Mountains-
Spokane Area-Northeast Mountains-Okanogan Highlands-
East Slopes Northern Cascades-Okanogan Valley-
500 AM PDT Fri May 11 2018

This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...North Central Washington...Northeast
Washington and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

Many area rivers remain very high, with some flooding in the
Idaho Panhandle and extreme northern Washington.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Many area rivers will remain very high into at least next week,
with some flooding in the Idaho Panhandle and extreme northern
Washington.

WAZ032>035-041-044-121200-
Lower Garfield and Asotin Counties-Washington Palouse-
Moses Lake Area-Upper Columbia Basin-Wenatchee Area-
Waterville Plateau-
500 AM PDT Fri May 11 2018

This Hazardous Weather Outlook is for portions of Central
Washington...East Central Washington...North Central Washington
and Southeast Washington.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

No hazardous weather is expected at this time.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 11, 10:07 PM PDTAreal Flood WarningOTXOkanogan17 hr
May 12, 3:19 PM PDTAreal Flood WarningOTXOkanogan6 days

Nearby

Flash Flood Watches in Washington, 2018Every flash flood watch in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.